North Carolina, 2013Damaging Wind in North Carolina, June 9, 2013
June 9, 2013 · NWS ILM · 1 event in 1 county or zone
A thunderstorm pulsed to severe levels and downed trees in Robeson County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm pulsed to severe levels and downed trees in Robeson County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 9, 2:41 PM EST, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 9, 2:41 PM EST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
341 PM EDT SUN JUN 9 2013
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED EARLY IN THE
WORK WEEK AHEAD OF A COLD FRONT WHICH WILL BRIEFLY REACH THE AREA
LATE TUESDAY NIGHT BEFORE DISSIPATING. WEAK HIGH PRESSURE WILL BRING
ABOVE NORMAL TEMPERATURES MID-WEEK. ANOTHER COLD FRONT WILL APPROACH
LATE IN THE WEEK. DRIER AND RELATIVELY COOLER HIGH PRESSURE WILL
BUILD IN BEHIND FRONT FOR NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF 3 PM SUNDAY...LINGERING ALTO CU HAS LIMITED TEMPERATURE
RISE THUS FAR. DESPITE ABUNDANT DEEP MOISTURE...PRECIPITABLE WATER
VALUES ARE APPROACHING 2 INCHES...SO FAR LITTLE IN THE WAY OF
CONVECTION HAS BEEN ABLE TO DEVELOP. FARTHER SOUTH AND WEST AREAS
WITH LITTLE CLOUD THIS MORNING HAVE DEVELOPED GOOD COVERAGE OF
STORMS. STILL THINK CONVECTION WILL DEVELOP WITHIN THE ILM AREA
BUT WHAT DEVELOPS IS NOT LIKELY TO BE AS STRONG AS THE STORMS TO
THE SOUTH AND WEST. EXCEPTION MAY BE ACROSS DARLINGTON AND
MARLBORO COUNTIES WHERE CLOUD COVER HAS BEEN LIMITED AND TEMPS
HAVE RISEN INTO THE UPPER 80S.
STORMS THAT DO DEVELOP ARE LIKELY TO CONTAIN HEAVY RAIN. DEEP WARM
CLOUD LAYER AND STORM MOTIONS UNDER 10 KT COMBINED WITH PREVIOUSLY
MENTIONED DEEP MOISTURE WILL LEAD TO HIGH PRECIPITATION RATES.
STORM DEVELOPMENT SHOULD BE LIMITED TO THE AFTERNOON AND EARLY
EVENING HOURS BEFORE AIR MASS BECOMES MORE STABLE AND ACTIVITY
WANES.
ONCE AGAIN GUIDANCE IS SHOWING DEVELOPMENT OF SHOWERS OVER THE
COASTAL WATERS LATE IN THE PERIOD. INCREASING CONVERGENCE AHEAD OF
ADVANCING COLD FRONT AND DEEP MOISTURE ALONG WITH DIVERGENT FLOW
ALOFT AND WEAK PVA MAKE A COMPELLING CASE FOR COASTAL SHOWERS AND
ISOLATED THUNDERSTORMS AS THE PERIOD ENDS. GIVEN THE LIMITED
COVERAGE THIS MORNING WILL CAP POP AT CHC...HIGHEST AT THE COAST.
CLOUD COVER AND LOW LEVEL MOISTURE ALONG WITH INCREASING SOUTHERLY
FLOW WILL KEEP LOWS IN THE LOW TO MID 70S.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
AS OF 3 PM SUNDAY...A POTENT MID-LEVEL TROUGH WILL APPROACH THE
FORECAST AREA ON MON AND THEN MOVE E OF THE AREA DURING TUE. DEEP SW
FLOW WILL TAP MOISTURE FROM THE GULF OF MEXICO AND BRING IT N ACROSS
THE CAROLINAS. PRECIPITABLE WATER VALUES WILL PEAK OVER 2 INCHES ON
MON. A SHORTWAVE TROUGH...EMBEDDED IN SW FLOW...WILL MOVE ACROSS THE
AREA DURING MON. WILL CONTINUE TO FORECAST LIKELY TO CATEGORICAL
POPS FOR MON.
ALTHOUGH STORM MOTIONS WILL NOT BE PARTICULARLY SLOW...SHOWERS
AND THUNDERSTORMS MAY TRAIN OVER THE SAME AREA...LEADING TO PONDING
IN LOW-LYING OR POOR DRAINAGE AREAS. WILL INCLUDE MENTION OF HEAVY
RAIN ON MON. THICK CLOUD COVER SHOULD HELP TO LIMIT THE MAGNITUDE OF
INSTABILITY. HOWEVER...MIXED LAYER CAPE VALUES SHOULD STILL REACH
500 TO 700 J/KG. GIVEN MID-LEVEL LAPSE RATES WILL BE POOR...SEVERE
WEATHER IS VERY UNLIKELY. THE MAIN RISK WILL BE VERY HEAVY RAINFALL
WHICH WILL FALL ON ALREADY WET SOILS FROM RECENT HEAVY RAIN EVENTS.
CONVECTION SHOULD TRANSITION FROM THE LAND TO THE CLIMATOLOGICALLY
FAVORED WATER DURING MON NIGHT AND SO WILL TREND POPS HIGHER OVER
THE WATER AND LOWER OVER LAND DURING THE NIGHT. HOWEVER...SOME OF
THIS CONVECTION MAY BLEED ONTO THE COAST...ESPECIALLY AS A WEAK
DISTURBANCE ALOFT RACES UP THE COAST.
THE AIRMASS WILL BE TRENDING DRIER ON TUE AS THE TROUGH AXIS SWINGS
THROUGH. HOWEVER...INSTABILITY WILL BE MUCH HIGHER AS DRIER AIR...
ESPECIALLY IN THE MID-LEVELS...ALLOWS FOR SIGNIFICANT BREAKS OF
SUNSHINE. A DEVELOPING WESTERLY FLOW ALOFT SHOULD TEND TO LIMIT THE
AMOUNT OF CONVECTION...FIRST ACROSS INLAND AREAS AND THEN ALONG THE
COAST LATER IN THE DAY. THEREFORE...WILL SHOW POPS TRENDING LOWER
THROUGH THE DAY...HIGHEST AT THE COAST. INSTABILITY WILL BE MUCH
HIGHER ON TUE...WITH MIXED LAYER CAPE VALUES BETWEEN 1500 AND 2000
J/KG. HOWEVER...MID LEVEL LAPSE RATES SHOULD BE UNIMPRESSIVE. CAN
NOT RULE OUT A WET MICROBURST ON TUE...BUT ANY SEVERE WEATHER IS
EXPECTED TO BE ISOLATED.
A SLOW MOVING SURFACE COLD FRONT WILL FINALLY REACH THE AREA LATE
TUE NIGHT. MODELS SHOW THIS FRONT GETTING HUNG UP AS IT BUMPS THE
BERMUDA RIDGE. IF THE FRONT DOES BRIEFLY REACH OR PUSH THROUGH THE
EASTERN CAROLINAS...IT WILL QUICKLY BECOME ILL-DEFINED AND WASH OUT
WITH MUCH WARMER TEMPERATURES EXPECTED FOR WED.
CLOUDS AND CONVECTION SHOULD HELP HOLD TEMPS TO THE LOWER TO MID 80S
ON MON. TUE...SIGNIFICANT BREAKS OF DEVELOPING SUNSHINE SHOULD ALLOW
TEMPS TO REACH WELL UP INTO THE 80S. SOME INLAND AREAS COULD HIT 90
DEGREES WHILE A SW RESULTANT KEEPS COASTAL BRUNSWICK AND SOUTHERN
NEW HANOVER COUNTIES IN THE LOWER 80S. OVERNIGHT LOWS WILL GENERALLY
BE AROUND 70 DEGREES TO MID 70S VERY NEAR THE COAST.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 3 PM SUNDAY...AREA WILL BE ON THE NE FRINGE OF UPPER LEVEL
RIDGE WHILE PIEDMONT TROUGH DEVELOPS AT THE SURFACE. 850MB TEMPS
WARM TO ABOUT 21C ALLOWING MOST PLACES TO WARM INTO THE 90S. THE
UPPER RIDGE RETROGRADES ON THURSDAY ALLOWING FOR A DECENT SHORTWAVE
TO PASS BY JUST TO THE NORTH. WE MAY BE ON THE SOUTHERN FRINGE OF
CLUSTERS OF THUNDERSTORMS BUT THE MID LEVEL DRYING MAY BE HARD TO
OVERCOME. COLD FRONT GETS PUSHED THROUGH THURSDAY NIGHT BRINGING
BEST RAINFALL CHANCES EVEN IF OVERALL QPF PROSPECTS MARGINALIZED BY
APPRECIABLE MOISTURE INFLUX AHEAD OF THE FROPA. NORTHWEST FLOW ALOFT
OVER THE WEEKEND AND A WEAK SURFACE PRESSURE PATTERN SHOULD ALLOW
FOR FAIRLY SEASONABLE TEMPERATURES. THERE MAY BE JUST ENOUGH LOW
LEVEL MOISTURE FOR VERY ISOLATED DIURNAL CONVECTION.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 18Z...CURRENT SATELLITE TRENDS SUGGEST LOW CLOUDS WILL LIFT
TO LOW VFR OR SCATTER FOR THE REMAINDER OF THE AFTERNOON INTO THE
EVENING AT ALL TERMINALS. THE SEA BREEZE IS EVIDENT JUST INLAND OF
KMYR/KCRE AND TO THE SE OF KILM. SHOWERS HAVE DEVELOPED ALONG THE
BOUNDARY WITH SHOWERS SE OF KILM EXTENDING INTO THE COASTAL WATERS
S OF BRUNSWICK COUNTY. FOR THE COASTAL TERMINALS THIS AFTERNOON
THE BEST CHANCE OF TEMPO SHOWERS/VCTS WILL BE AT KILM UNTIL THE
SEA BREEZE MOVES FURTHER INLAND 19-20Z. TEMPO MVFR/VERY BRIEF IFR
COULD OCCUR WITH ANY CONVECTION AT KILM UNTIL THEN. THE
PROBABILITY OF VCTS WILL BE LOW AT KCRE/KMYR SINCE THE SEA BREEZE
IS ALREADY INLAND. SCATTERED SHOWERS/ISOLATED THUNDERSTORMS WILL
ALSO OCCUR BETWEEN THE SEA BREEZE INLAND OF THE COASTAL TERMINALS
TOWARDS THE KFLO/KLBT TERMINALS INTO THE EARLY EVENING. DUE TO THE
SCATTERED NATURE OF THE CONVECTION WILL JUST INDICATE VCSH AT
KFLO/KLBT ATTM AND AMEND LATER IF NECESSARY FOR ANY THUNDERSTORMS.
MOST ACTIVITY WILL DISSIPATE IN THE EARLY EVENING BUT SHOWERS AND/OR
ISOLATED THUNDERSTORMS COULD MOVE INTO THE COASTAL TERMINALS FROM
THE OFFSHORE WATERS AFTER MIDNIGHT. GENERALLY MVFR AT THE COASTAL
TERMINALS AND IFR AT THE INLAND TERMINALS EXPECTED AFTER MIDNIGHT.
AFTER SUNRISE EXPECT VFR WILL BE DEVELOPING AT THE COASTAL
TERMINALS. AT KFLO/KLBT MVFR WILL BE DEVELOPING WITH THE BEST CHANCE
OF SHOWERS/ISOLATED THUNDERSTORMS SHIFTING TO KFLO/KLBT BY MID
MORNING.
EXTENDED OUTLOOK...SCATTERED SHOWERS/ISOLATED THUNDERSTORMS WITH
TEMPO PERIODS OF MVFR/IFR POSSIBLE THROUGH TUESDAY. VFR WEDNESDAY
THROUGH FRIDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM SUNDAY...SOUTH TO SOUTHEAST FLOW THIS AFTERNOON WILL
INCREASE A LITTLE OVERNIGHT AS COLD FRONT APPROACHES FROM THE
NORTHWEST. SPEEDS ARE NOT EXPECTED TO EXCEED 15 KT BEFORE THE END
OF THE PERIOD BUT WINDS MAY VEER TO SOUTH-SOUTHWEST AS THE PERIOD
ENDS. SEAS WILL RUN 2 TO 4 FT MAINLY AS SOUTHERLY SWELL WITH VERY
LITTLE SOUTHEAST WIND WAVE.
SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 3 PM SUNDAY...SOUTH WINDS WILL INCREASE DURING MONDAY AS
THE PRESSURE GRADIENT TIGHTENS AHEAD OF A POTENT TROUGH. A
NOCTURNAL JET WILL BRING STRONGER WINDS MONDAY NIGHT. THE WIND
DIRECTION WILL VEER MORE TO THE SW MON NIGHT WITH SW WINDS
CONTINUING THROUGH THE REMAINDER OF THE PERIOD. THE STRONGEST
WINDS ARE EXPECTED TUE AND TUE EVE...AND SPEEDS COULD REACH AROUND
20 KT. SEAS WILL BUILD THROUGH THE PERIOD AND THE PROSPECTS FOR
SIX FOOT SEAS ARE INCREASING FOR LATE MON INTO TUE NIGHT. SHOWERS
AND THUNDERSTORMS ARE EXPECTED DURING THE PERIOD WITH THE GREATEST
COVERAGE LIKELY TO OCCUR DURING THE LATE NIGHT AND MORNING HOURS
PRIOR TO MIDDAY. HEAVY RAIN WILL BRING POOR VISIBILITIES.
LONG TERM /WEDNESDAY THROUGH FRIDAY/...
AS OF 3 PM SUNDAY...SOUTHWESTERLY WIND WAVES COMBINED WITH SOME
SOUTHEASTERLY SWELL ENERGY ON WEDNESDAY TO POSSIBLY YIELD SOME
SCEC-WORTHY 5 FT SEAS MAINLY OVER NRN ZONES. STRENGTHENING
PIEDMONT TROUGH ON THURSDAY TO TIGHTEN THE GRADIENT JUST ENOUGH
FOR POSSIBLE LOW END ADVISORY. THE APPROACH OF A COLD FRONT WILL
ALSO BOLSTER THIS EFFECT. THIS FRONT PUSHES ACROSS THE WATERS
BRINGING A SHARP VEER LATE THURSDAY NIGHT. NORTHERLY SUBSIDING
WINDS AND SEAS EXPECTED POST FROPA ON FRIDAY.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.
&&
NEAR TERM...III
SHORT TERM...RJD
LONG TERM...MBB
AVIATION...III/MRR
Hazardous weather outlook, Jun 9, 3:25 PM EST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
425 PM EDT SUN JUN 9 2013
NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-102030-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
425 PM EDT SUN JUN 9 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SHOWERS AND THUNDERSTORMS WILL LIKELY BRING PERIODS OF HEAVY RAIN
ON MONDAY. PONDING OF WATER IN LOW-LYING AND POOR DRAINAGE AREAS
IS POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ250-252-254-256-102030-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
425 PM EDT SUN JUN 9 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SMALL CRAFT ADVISORY CONDITIONS POSSIBLE LATE MONDAY INTO TUESDAY NIGHT.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PRODUCE HEAVY RAIN EARLY IN
THE WEEK. MARINERS SHOULD FREQUENTLY EXPECT POOR VISIBILITIES IN
HEAVY RAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ110-102030-
COASTAL BRUNSWICK-
425 PM EDT SUN JUN 9 2013
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK OF RIP CURRENTS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK OF RIP CURRENTS.
SHOWERS AND THUNDERSTORMS WILL LIKELY BRING PERIODS OF HEAVY RAIN
EARLY IN THE WEEK. PONDING OF WATER IN LOW-LYING AND POOR DRAINAGE
AREAS IS POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ106-108-SCZ056-102030-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL GEORGETOWN-
425 PM EDT SUN JUN 9 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SHOWERS AND THUNDERSTORMS WILL LIKELY BRING PERIODS OF HEAVY RAIN
EARLY IN THE WEEK. PONDING OF WATER IN LOW-LYING AND POOR DRAINAGE
AREAS IS POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SCZ054-102030-
COASTAL HORRY-
425 PM EDT SUN JUN 9 2013
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK OF RIP CURRENTS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SHOWERS AND THUNDERSTORMS WILL LIKELY BRING PERIODS OF HEAVY RAIN
EARLY IN THE WEEK. PONDING OF WATER IN LOW-LYING AND POOR DRAINAGE
AREAS IS POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
RJD
In the hours before
Special weather statement, Jun 9, 1:45 PM EST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
245 PM EDT SUN JUN 9 2013
SCZ039-091930-
WILLIAMSBURG-
245 PM EDT SUN JUN 9 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS WILLIAMSBURG COUNTY THROUGH
330 PM EDT...
AT 245 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SALTERS...OR ABOUT OVER KINGSTREE...MOVING NORTH AT 15 MPH.
SOME LOCATIONS IMPACTED INCLUDE KINGSTREE...CADES...GOURDIN...
HEBRON...HEBRON CROSSROADS...NIXONVILLE...SALTERS...TRIO...
GREELEYVILLE AND LANE.
HAZARDS INCLUDE...
PEA SIZED HAIL.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3352 8007 3388 7988 3389 7986 3388 7983
3384 7980 3384 7975 3381 7972 3380 7969
3382 7967 3382 7964 3379 7957 3339 7973
3347 7993 3349 7997 3349 8001
TIME...MOT...LOC 1845Z 199DEG 12KT 3363 7981
BACONSpecial weather statement, Jun 9, 4:14 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
514 PM EDT SUN JUN 9 2013
NCZ096-105-092145-
BLADEN-INLAND PENDER-
514 PM EDT SUN JUN 9 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS PENDER AND EXTREME EASTERN
BLADEN COUNTIES THROUGH 545 PM EDT...
AT 514 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
MONTAGUE...OR ABOUT 11 MILES SOUTHWEST OF BURGAW...MOVING NORTH AT 5
MPH.
SOME LOCATIONS IMPACTED INCLUDE CURRIE...LONG CREEK...MALPASS
CORNER...MONTAGUE...PENDERLEA...POINT CASWELL...ROOKS...ROWAN...THE
BOROUGH...WARDS CORNER...WILLARD AND ATKINSON.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3472 7799 3472 7796 3437 7794 3437 7796
3438 7796 3437 7799 3435 7809 3437 7814
3436 7817 3458 7840 3462 7831 3457 7825
3467 7817 3474 7801
TIME...MOT...LOC 2114Z 169DEG 3KT 3445 7807
BACONThunderstorm Wind, Robeson
- When
- June 9, 4:30 PM EST to 4:32 PM EST
- Where
- Robeson County, 3.37 mi WSW of Raemon to 3.2 mi WSW of Raemon
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 34.607, -79.382
Several trees were uprooted in the vicinity of Mccrimmon Road and Fairley Road with at least one tree across the roadway.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Alabama, June 9 to 10, 20134 deaths · 2 events
- Wildfire in California, June 9 to 20, 201310 injured · 1 event
- Damaging Winds in Mississippi, June 9, 2013$155,000 · 50 kt wind · 2 events
- Tornado and Hail in Kentucky, June 9, 2013$71,000 · EF0 · 3 events
- Damaging Winds in Utah, June 9 to 12, 2013$50,000 · 59 kt wind · 8 events
- Flash Flooding and Damaging Winds in North Carolina, June 9, 2013$50,000 · 55 kt wind · 6 events
- Tornadoes in Tennessee, June 9, 2013EF1 · 2 events
- Flash Flooding and Hail in Virginia, June 9, 2013$23,000 · 1.25 in hail · 7 events
- Tornado and Hail in Kentucky, June 9, 2013$17,000 · EF0 · 12 events
- Hail and Damaging Winds in South Carolina, June 9, 201350 kt wind · 8 events
- Hail and Damaging Winds in Tennessee, June 9, 2013$9,000 · 1 in hail · 7 events
- Funnel Clouds in Iowa, June 9, 20136 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 449164.